Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 29, 2001, 3:26 AM CDT for Gibson County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2001, 3:26 AM CDT (08:26 UTC)
- Expired
- Jul 29, 2001, 5:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gibson County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 290833 FFWPAH INC051-291030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 326 AM CDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... GIBSON COUNTY IN SOUTHWEST INDIANA * UNTIL 530 AM CDT * AT 326 AM CDT...RADAR CONTINUES TO SHOW THUNDERSTORMS PRODUCING HEAVY RAINS OVER GIBSON COUNTY. THE AREA IS CURRENTLY EXPERIENCING MINOR STREET FLOODING AND DITCHES ARE FULL OF WATER. BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN OVER THE COUNTY OVER THE PAST THREE HOURS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL ONLY WORSEN CURRENT FLOODING AND POSSIBLY PUSH CREEKS AND STREAMS OUT OF THEIR BANKS. * LOCATIONS IN THE WARNING INCLUDE... PRINCETON PATOKA OWENSVILLE FORT BRANCH EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRYO ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3831 8783 3822 8774 3824 8741 3844 8748 $$ JAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:38 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 29, 2:38 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 238 AM CDT SUN JUL 29 2001 MAIN FORECAST PROBLEM IS RAINFALL AMOUNTS AND TIMING OF A WEAK FROPA. CURRENT FORECAST PACKAGE IN PRETTY GOOD SHAPE. WILL ONLY MAKE MINOR ADJUSTMENTS AND WILL RE-ARRANGE ZONE GROUPINGS TO ACCOMODATE CLEARING BEHIND FROPA. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION IN RESPONSE TO AN APPROACHING SHORT WAVE AND WEAK SFC FRONT/TROF. 00Z ETA/AVN RUNS SIMILAR...BUT AVN SEEMS TO HAVE THE BEST HANDLE ON THIS. ALTHOUGH IR SAT PIX SHOW TOPS WARMING...MODELS CRANKING OUT DECENT QPF AND/OR IMPRESSIVE UVV'S THROUGH MIDDAY SUNDAY. AS A RESULT...WILL EXTEND THE FLASH FLOOD WATCH THROUGH THE NOON HOUR. ABOVE MENTIONED SHORT WAVE WILL SLOWLY DRAG THE SFC BOUNDARY ACROSS THE CWA FROM NW TO SE TODAY. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE TO BUILD IN AT THE SURFACE AND ALOFT. THIS WILL SUPPRESS CONVECTION AND PROVIDE FAIR SKIES THROUGH MOST OF THE WEEK. BY FRIDAY THE UPPER BREAKS DOWN AND RETREATS WEST A BIT ALLOWING THE NEXT SHORT WAVE AND ASSOC SURFACE SYSTEM TO AFFECT THE CWA. .PAH...FLASH FLOOD WATCH THIS MORNING FOR ENTIRE CWA. PACKETT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:12 PM CDT | Tornado Warning | PAH | Vanderburgh, Warrick | 48 min |
| Jul 28, 7:56 PM CDT | Tornado Warning | PAH | Vanderburgh, Warrick | 49 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.